Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 32, NWS Mobile, AL

June 20, 2019

NWS Mobile, AL issued this small craft advisory at Jun 20, 2019, 9:12 AM CDT. It took effect at Jun 20, 2019, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2019, 9:12 AM CDT (14:12 UTC)
In effect from
Jun 20, 2019, 10:00 AM CDT
Expired
Jun 20, 2019, 7:00 PM CDT
In force
9 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

120 
WHUS74 KMOB 201412
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
912 AM CDT Thu Jun 20 2019

GMZ650-655-670-675-210000-
/O.NEW.KMOB.SC.Y.0032.190620T1500Z-190621T0000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
912 AM CDT Thu Jun 20 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 7 PM CDT this evening. 

* WINDS...Southwest 18 to 23 knots. 

* WAVES/SEAS...3 to 5 feet out to 20 nm and 5 to 7 feet 20 to 60
  nm out. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 6:37 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 20, 6:37 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
637 AM CDT Thu Jun 20 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...Radar shows isolated to scattered shra/tsra
advancing east northeast over the central Gulf coast with bulk of
activity initially over the coastal waters. Another area will
approach the interior this AM. Shra/tsra coverage is forecast to
increase from west to east today. Cigs lowering to MVFR, perhaps
IFR categories and vsby lowering to IFR categories with passage of
strongest convection. Brief strong winds and frequent lightning
in and near tsra. Away from storms, southwest flow expected to
trend gusty today. /10

&&

.PREV DISCUSSION... /issued 437 AM CDT Thu Jun 20 2019/

NEAR TERM /Now Through Thursday night/...Upper air analysis
this morning shows a vigorous mid/upper trof moving east over
western AR. Ahead of this feature, a couple of notable areas of
deep convection. The first and closest to the area has been a cold
pool dominated squall line that has raced eastward at some ~45
knots over the northern AL. Cloud tops have warmed with this
feature and lightning activity has been diminishing. The more
significant convective complex where cloud tops are coldest has
been sagging east southeast over northern LA. For today, the upper
level trof feature makes steady eastward progression across the
TN Valley. The latest high resolution convective allowing models
(CAM's) show an initial gradual decay of upstream convection as it
approaches the deep south this morning but shows little
development through the day. However, with the passage of the mid
level feature to our north, forecasters anticipate a pronounced
convective outflow boundary to move over the region which would
favor a better response in new development than the CAM's are
suggesting. This feature also interacting with sufficient
instability and deep layer moisture leads to scattered convection.
Tricky forecast as although a weak capping inversion between 800
and 700 MB this afternoon would suggest convection being somewhat
inhibited, feel surface mesoscale boundaries will provide enough
lift to overtake it.

A preliminary look at the convective wet microburst assessment over
the interior zones indicates a higher potential of strong storms
producing brief strong to perhaps damaging winds in excess of 60 mph
over the interior zones, where a marginal risk of severe storms is
outlooked. Also of note favoring the marginal risk area is that the
latest near term guidance has increased 0-6 km bulk shear values
(ranging 25 to 35 knots).

Before storms get going, daytime highs heat up into the lower to mid
90s along and north of I-10. Rain chances trend lower going into
tonight as best upper support will be lifting out to the east. Over
night lows change little. Muggy with mid 70s interior to upper 70s
to near 81 along the beaches.

A high risk of dangerous to potentially deadly rip currents
continues along area beaches. /10

SHORT TERM /Friday Through Saturday night/...An upper ridge
oriented along the Mississippi river valley amplifies while
shifting a bit further eastward into the eastern states through
Saturday night. A surface ridge over the northern Gulf maintains a
moist southwest flow over the forecast area through Saturday night.
Subsidence effects associated with the slow eastward advance of
the upper ridge will have a progressively greater impact on the
area Friday into Saturday. Expect convective coverage with daytime
heating to be limited to isolated at best over much of the area
on Friday, although kept chance pops mainly over portions of south
central Alabama where subsidence effects will be the least. For
Saturday, have kept slight chance pops mainly over south central
Alabama and parts of interior southwest Alabama where subsidence
effects will be the least while the remainder of the area should
be dry. Some storms may become strong to possibly severe each
afternoon.  Heat index values on Friday will be around 106 and
will need to monitor as some spots may reach Heat Advisory
criteria of 108. Heat index values on Saturday look to be more
around 104 or so due to a modest decrease in surface dewpoints.
Highs each day range from the mid 90s inland to the lower 90s near
the coast. Overnight lows range from the lower/mid 70s inland to
the upper 70s at the coast. A high risk of rip currents continues
through Friday evening after which a moderate risk of rip currents
will be in effect through Saturday. /29

LONG TERM /Sunday Through Wednesday/...A highly amplified upper
ridge over the eastern states weakens and moves off into the
western Atlantic during the period in response to an upper trof
which advances across the Plains and into/across the interior
eastern states. A surface low associated with the upper trof
passes well north of the region although will also bring a surface
trof into the extreme southeast states late in the period.  A
surface ridge over the northern Gulf meanwhile shifts northward
into the central Gulf coast states, which when combined with the
surface trof results in southerly winds over the forecast area
becoming westerly on Tuesday then northerly on Wednesday - unusual
for this time of year. Have continued with a dry forecast for
Sunday due to subsidence associated with the upper ridge, then
slight chance to chance pops return to the area Monday into
Tuesday as the upper ridge moves off into the western Atlantic.
Rain chances on Wednesday look to be slight chance at best given
the somewhat drier surface northerly flow. Highs on Sunday range
from the mid 90s inland to the lower 90s near the coast, then
highs for the remainder of the period will be mainly in the lower
90s. Lows Sunday night range from the lower 70s inland to the
mid/upper 70s near the coast then trend a bit cooler through the
period with lows Wednesday night ranging from the upper 60s inland
to the lower 70s near the coast. /29

MARINE...Ridge of surface high pressure over the southwest Atlantic
noses west into the central Gulf. Meanwhile, a wave of frontal low
pressure lifts east northeast up into the New England States today
with an attendant front sagging southward over the Mid-South. A
moderate to strong southwest wind flow and moderate seas looks to
persist today through this evening. Southwest flow continues through
the remainder of the forecast with high pressure continuing to the
south, but winds lighter. Brief strong gusty winds, frequent cloud
to water lightning, visibility reducing heavy downpours and
isolated waterspouts will be possible in and near scattered storms
today. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday evening for ALZ265-266.

FL...High Rip Current Risk through Friday evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 20, 4:49 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
449 AM CDT Thu Jun 20 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
449 AM CDT Thu Jun 20 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A High Rip Current Risk remains in effect for coastal portions of
Alabama and the western Florida panhandle.

A Marginal Risk of severe weather is in effect for portions of
southeast Mississippi, portions of southwest Alabama, south
central Alabama today generally from late in the morning into late
afternoon. Main impacts in severe storms will be brief damaging
wind gusts in excess of 60 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A High Rip Current Risk remains in effect for coastal portions of
Alabama and the western Florida panhandle through Friday night.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks is not expected
through Wednesday.

GMZ630>636-650-655-670-675-211200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
449 AM CDT Thu Jun 20 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Moderate to strong southwest winds and moderate seas through
tonight bring increased hazards to operators of smaller marine
craft. Small craft should exercise caution. Brief strong gusty winds,
frequent cloud to water lightning, visibility reducing heavy
downpours and isolated waterspouts will be possible in and near
scattered storms today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:34 PM CDTSpecial Weather StatementMOBCrenshaw26 min
Jun 20, 6:58 PM CDTSpecial Weather StatementMOBCovington47 min

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.